Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 22, NWS Northern Indiana

June 3, 2008White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 3, 2008, 11:26 PM EDT for White County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2008, 11:26 PM EDT (03:26 UTC)
Expired
Jun 4, 2008, 12:18 AM EDT
In force
52 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

County White County, IN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2538 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
3.9
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 040328
SVRIWX
INC181-040430-
/O.NEW.KIWX.SV.W.0022.080604T0326Z-080604T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1126 PM EDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 1230 AM EDT

* AT 1124 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  11 MILES SOUTHWEST OF WOLCOTT...OR 20 MILES SOUTH OF RENSSELAER...
  AND MOVING NORTHEAST AT 41 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WOLCOTT...
  MONON...
  REYNOLDS...SMITHSON AND CHALMERS...

HAIL UP TO QUARTER SIZE WAS REPORTED IN FOWLER ILLINOIS WITH THIS 
SEVERE THUNDERSTORM. THIS IS A DANGEROUS SITUATION...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4085 8709 4085 8700 4091 8699 4092 8696
      4091 8659 4074 8658 4074 8674 4073 8676
      4057 8678 4057 8701 4058 8710 4084 8711
TIME...MOT...LOC 0326Z 243DEG 35KT 4065 8717

$$

SIMPSON
2 follow-up statements
000 
WWUS53 KIWX 040346
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 PM EDT TUE JUN 3 2008

INC181-040430-
/O.CON.KIWX.SV.W.0022.000000T0000Z-080604T0430Z/
WHITE IN-
1145 PM EDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR WHITE COUNTY...

AT 1140 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 4 MILES SOUTHEAST OF WOLCOTT...OR ABOUT 13 MILES WEST OF
MONTICELLO...AND MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MONTICELLO...
  MONON...
  REYNOLDS...SMITHSON AND CHALMERS...
  INDIANA BEACH AND NORWAY...
  SITKA...BUFFALO AND IDAVILLE...
  BURNETTSVILLE...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4085 8709 4085 8700 4091 8699 4092 8696
      4091 8659 4074 8658 4074 8674 4073 8676
      4057 8678 4057 8701 4058 8710 4084 8711
TIME...MOT...LOC 0345Z 243DEG 35KT 4073 8695

$$

SIMPSON
000 
WWUS53 KIWX 040418
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1217 AM EDT WED JUN 4 2008

INC181-040427-
/O.CAN.KIWX.SV.W.0022.000000T0000Z-080604T0430Z/
WHITE IN-
1217 AM EDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR WHITE COUNTY IS CANCELLED...

AT 1213 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4085 8709 4085 8700 4091 8699 4092 8696
      4091 8659 4074 8658 4074 8674 4073 8676
      4057 8678 4057 8701 4058 8710 4084 8711
TIME...MOT...LOC 0417Z 243DEG 35KT 4087 8658

$$

SIMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:38 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 3, 7:38 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
738 PM EDT TUE JUN 3 2008

.AVIATION...

COMPLICATED AVIATION FORECAST ONCE AGAIN WITH NUMEROUS BOUNDARIES
AND CONVECTIVE COMPLEX DEVELOPMENT EXPECTED OVER NEXT SEVERAL HOURS.
CURRENTLY WATCHING BOUNDARY LIFTING NORTHEAST THROUGH ILLINOIS. THIS
APPEARS TO BE ON NOSE OF DEVELOPING MODEST LOW LEVEL JET AND THETA E
MAX. COMPLICATING THIS SITUATION IS LAKE BOUNDARY MOVING SOUTH OFF
OF LAKE MICHIGAN. WAITING TO SEE IF THIS INTERSECTION FIRES ANY
CONVECTION NEXT HOUR OR SO. IF IT DOES...KSBN WILL NEED UPDATE.
OTHERWISE WITH LOW LEVEL JET THROUGH THE NIGHT AND MOIST LOW LEVELS
EXPECT CONVECTIVE COMPLEX UPSTREAM SIMILAR TO LAST NIGHT.
TRAJECTORIES ONCE AGAIN FAVOR AREAS JUST TO SOUTH OF TAF SITES BUT
WITH THETA E ADVECTION COULD SEE DEVELOPMENT IN TAF VICINITIES AS
WELL. WILL HAVE TO MONITOR FOR LATER UPDATES AS UNCERTAINTY IS QUITE
HIGH. WINDS ALSO RATHER LIGHT NEAR BOUNDARY ACROSS AREA. IFR CIGS
AND MVFR VIS POSSIBLE BUT AGAIN DEPENDENT ON BOUNDARY LIFTING NORTH
AND RESULTANT WIND FIELDS.

&&

.SHORT TERM...
MCV ROTATING INTO NW IN ATTM W/RAPIDLY DECAYING SRN EXTENT TO
STRATIFORM RAIN SHIELD IN RESPONSE TO ENLARGING WAKE DEPRESSION AND
LOSS OF SIG LL MSTR FLUX DUE INTENSE CONVN WORKING THROUGH SRN IN
ALG COMPOSITED OUTFLW BNDRY FM EARLIER MORNING/OVERNIGHT MCS AND
WHICH EXTENDS UPSTREAM INTO NE MO W/RENEWED RECENT CONV DVLPMNT
THERE
AND BEST ASSIMILATED BY 12Z GFS WHICH FIRES ANOTHER MCS ACRS WRN IL
THIS EVENING AND THEN ROLLS EWD THROUGH CNTRL/SRN IN AFT MIDNIGHT.
HWVR GROSS SHRT TERM SIGNAL AUGMENTED VIA SFC/SAT OBS SUGGESTS LTL
SPRT OVERNIGHT SAVE FAR SOUTH IN PROXIMITY TO STALLED OUTFLW AND
VEERED WSWLY LLJ DVLPMNT YET ORIENTATION OF OUTFLW BNDRY DOES NOT
LOOK VRY CONDUCIVE. WILL SCALE MENTION BACK SOMEWHAT AT THIS POINT
ALTHOUGH HESITANT TO DROP TO CHC MENTION GIVEN RUC POSITIONING OF
VRY UNSTABLE THETA-E WEDGE INTO WRN IL. OTHERWISE VAPOR SHOWS LTL
MECHANISM ALOFT UPSTREAM TO LATCH ONTO OTHER THEN MID LVL TROUGH OVR
CO WHICH LIFTS OUT INTO THE SOUTHERN LAKES WED AFTN. GIVEN OBVIOUS
POTENTIAL OF FUTURE MESOSCALE COMPLICATIONS CAN NOT SEE ANY
JUSTIFICATION FOR ANYTHING OTHER THEN MID RANGE CHC POPS WED/WED
NIGHT ESP IN LIGHT OF EXTREMELY CONFLICTED INDIVIDUAL MODEL SIGNALS.

&&

.LONG TERM...
THURSDAY THROUGH TUESDAY

VERY MINOR CHANGES MADE TO ONGOING FORECAST. BASIC UPPER LEVEL
PATTERN WILL REMAIN LOCKED THROUGH MUCH OF THE PERIOD FEATURING
UPPER LEVEL RIDGING OVER THE EASTERN CONUS WITH MEAN TROUGHING IN
THE WESTERN CONUS. PATTERN WILL FAVOR A WARM PERIOD WITH ABOVE
NORMAL TEMPS EXPECTED THROUGH THE PERIOD. CONTINUED TO FOLLOW THE
CONSISTENT AND REASONABLE ECMWF SOLUTION WHICH AGREES WELL WITH THE
LATEST MEAN NAEFS/GEFS/MREF SOLUTIONS. GIVEN THE MAGNITUDE OF
RIDGING EXPECTED OVER THE EASTERN CONUS PER PLUS 1 STANDARD
DEVIATION MREF H85 TEMP PROGS FRI/SAT AND AGAIN MONDAY. BEST CHANCE
FOR ANY ORGANIZED PRECIP STILL FAVORS FRIDAY NIGHT INTO SAT AS A
RATHER POTENT MID LEVEL WAVE WILL TRAVERSE THE GREAT LAKES.
ALTHOUGH FORECAST MODELS CONTINUE TO TREND THIS WEAVE FARTHER NORTH
GIVEN THE INTENSITY OF THE DEVELOPING RIDGE.

THURSDAY...ALLOWED LOW CHANCE POPS TO RIDE IN THE NORTH GIVEN
CONCERN
ON SPEED OF RETREATING WARM FRONT AND ORIENTATION OF H5 FLOW. BUT
WITH CAPPING PROGGED IN GFS/NAM BUFFER DATA...ITS NOT LOOKING TOO
FAVORABLE AT THIS POINT.

FRIDAY INTO SATURDAY...MEAN ENSEMBLE RUNS AND GFS/ECMWF SOLUTIONS
CONTINUE TO SUPPORT THE EJECTION OF A DIGGING WESTERN CONUS TROUGH.
THIS FEATURE WILL QUICKLY PUSH NE INTO THE GREAT LAKES BY FRIDAY
EVENING...SUPPORTING LARGE SCALE ASCENT AND ELIMINATION OF ANY
REMAINING CAP. HOWEVER...FRONTAL FORCING AND BEST FLOW IS EXPECTED
TO
PASS NW OF THE CWA...LEAVING ONLY CONVECTIVE PROCESS AS THE THE SOLE
FORCING MECHANISM...AS THE ASSOCIATED FRONT WASHES OUT.
HENCE...WILL LEAVE 50 POP IN THE FORECAST FOR NOW...GIVEN
UNCERTAINTIES ON CONVECTIVE SYSTEM DEVELOPMENT/MAINTENANCE AND
PROPAGATION. HAVE PUSHED PRECIP LATER IN THE SE GIVEN TREND OF
LATER SYSTEM ARRIVAL. CARRIED PRECIP CHANCES INTO THE ENTIRE DAY
SAT WITH WASHED OUT FRONTAL BOUNDARY/TROUGH CONTINUING ITS SLOW
EASTWARD MOVEMENT TROUGH THE CWA UNDER DECENT CAPE/CIN PROFILES.

SAT THROUGH TUESDAY...UPPER LEVEL RIDGING WILL AGAIN FAVOR THE THE
REGION WITH WAA SUPPORTING H85 TEMPS OF 18 TO 20 C THROUGH TUES. GFS
CONTINUES TO TRY AND FLATTEN THE RIDGE WITH THE EJECTION OF A
WESTERN CONUS TROUGH IN THE MON-TUES TIME FRAME. HOWEVER...GIVEN
VERY WARM H85 TEMPS AND STRONG NATURE OF THE PROGGED RIDGE PER H85
T STANDARD DEVIATION NOTED ABOVE...HAVE RETAINED DRY FORECAST
MONDAY...AND INTRODUCED A DRY TUESDAY UNTIL FURTHER CONSENSUS IS
REACHED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...HOLSTEN
LONG TERM...CHAMBERLAIN
AVIATION...LASHLEY
Hazardous weather outlook, Jun 3, 11:31 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1131 AM EDT TUE JUN 3 2008

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-024-025-
041545-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1131 AM EDT TUE JUN 3 2008 /1031 AM CDT TUE JUN 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND AGAIN LATE TONIGHT.
SOME OF THE STORMS MAY CONTAIN HEAVY RAIN...ESPECIALLY ALONG AND
SOUTH OF HIGHWAY 30 WITH AN ISOLATED SEVERE STORM CAPABLE OF
PRODUCING LARGE HAIL POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY AND FRIDAY.
SOME OF THESE STORMS MAY BE SEVERE.

THE FIRST HOT AND HUMID DAY OF THE SUMMER IS EXPECTED ON THURSDAY
WITH HIGHS IN THE LOWER 90S ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ020-022>027-032>034-041545-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND
1131 AM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND AGAIN LATE TONIGHT.
A FEW OF THESE STORMS MAY BE SEVERE LATE THIS AFTERNOON WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE BUT A MUCH GREATER THREAT
FOR HEAVY RAIN EXISTS ALONG AND SOUTH OF THE HIGHWAY 24 CORRIDOR
WHICH MAY LEAD TO SOME MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY AND FRIDAY.
SOME OF THESE STORMS MAY BE SEVERE.

THE FIRST HOT AND HUMID DAY OF THE SUMMER IS EXPECTED ON THURSDAY
WITH HIGHS IN THE LOWER 90S ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-041545-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1131 AM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND AGAIN
LATE TONIGHT. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY AND FRIDAY.
THE STORMS MAY CONTAIN LARGE HAIL AND WIND GUSTS OVER 50 KNOTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:08 AM EDTSevere Thunderstorm WarningIWXJay51 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.